The Lupus Forum banner
1 - 9 of 9 Posts

·
Marika
Joined
·
349 Posts
Discussion Starter · #1 ·
I don't really know what to do...it's Easter SAt. this week has been awful..lets face it the past 2 and half years have been awful for me. Anyway I have been on Beta Blockers for a while over 2 yrs....this week my husband came home from 4 months of rehab...was called to the states 2 days later...arrived in Atlanta...with half an hpur they had terminated him...after 30 yrs...no compensation......he is 58....chances of a new job pretty slim...
My blood pressure is sky high...I even stated to rake a tblt at night as well as the morning...last night it was 170 over 106....this morning it was 158 over 103....I have to fly to UK on Monday (I live in Germany) to see to my 86 yr old mum....
Do I go to immergency DR. tdy or am I just being a hypocondriac(splg) I know why my blood pressure is so high so shall i just waite untill it goes down ...I know there are many mediacl people on this site so anyone with knowledge maybe you could advise me if i should go....I went to the chemist and asked them to take my blood pressure in case my 'thing' was broken...they couldn't it was too high....
Any help is appreciated

Marika
 

·
Registered
Joined
·
1,110 Posts
Hello Marika

Your blood pressure is a bit on the high side, so it would be a good idea to pop to the doctors before you fly.

Since you are already taking medication, he may just increase the dose slightly, or add a different drug until you get back, then deal with everything properly when you return.

I take a beta blocker, but not for high BP. My husband, who had a BP in the same range as yours, was given an ace inhibitor (2mg Perindopril) and he has not had any side effects, but his blood pressure reduced to 140 / 70-80 (CONSISTENTLY) within a week or 2.

I don't think you are being a hypochondriac. I think you have plenty of insight, know things are not good in your life right now, and you are under pressure. Under those circumstances it is important to listen to your body and take care of yourself. So, well done.

Do not worry about it - just pop to your doctor and let him deal with it. The drugs for high BP are very good these days. Be sure he knows everythnig that is going on in your life right now and that you have a flight booked.

Take care Marika

:love:
 

·
Registered
Joined
·
4,444 Posts
I would get into see a doctor before taking off flying anywhere.

I'm so sorry to hear about your husband's job loss, it is definitely a tough blow to get through. Hopefully he can find something else that suits him sooner rather than later.
 

·
Registered
Joined
·
14,661 Posts
Hi Marika

I am so sorry to hear about your hubby's job on top of all else you have been enduring for so long. ((((((((((((( Marika )))))))))

I guess I would take myself to A&E if I couldn't contact a doctor. They will check you out as much as the doctor could and maybe give you some medicine to take in a crisis. The alternative would be to take the risk of flying and call NHS direct when you get here and maybe go to A&E locally. I have no idea how risky flying it might be.

All the very best to you and many hugs

Clare
 

·
Registered
Joined
·
3,471 Posts
Hi Marika well thats not 120/80 is it.thats well high, ive just been hosptail for my rheumy apointment, and it was 158/98 pulse 100.so gosh what would they say about yours????????

You must get this checked out Marika before you travel, hope your mum's ok too, safe journey

take care
Lin x
 

·
Registered
Joined
·
7,800 Posts
Hi Marika,

I can't really add to what the others have said other than agree that I would try and find a doctor - We're lucky here, a local doctor is always assigned to cover week-ends and holidays.

I'm terribly sorry to hear of your husband's job loss. It is a terrible blow at the best of times but in his circumstances even more so. I should think that you must be near your wits end by now.

I hope that your trip to England will be relaxing though from the sounds of it, it is probably the last thing you need. A week in a health SPA without a mobile or any contact numbers given out sounds more apt!

sending loads of strengthening hugs,
:grouphug2:

Katharine
 

·
Registered
Joined
·
2,404 Posts
Dear Marika, I do not know if you have APS, but I do know that when my BP was a bit higher than yours Dr. D'Cruz insisted I had to be started on extra treatment immediately. I take Amlodopine and Spironolactone, not a first choice drug being a bit expensive but very good at stabilising erratic BP.
x Lola

PS I am sure the strain with Hubby losing his job has not helped. I am so sorry.
 

·
Registered
Joined
·
1,289 Posts
Hi Marika,

I hope I'm not too late in posting this. If your blood pressure is unstable or high then I would seek advice before travelling - just for your own piece of mind. It's a bit of a catch 22 situation in that you worrying about your BP being high will make you more anxious and elevate it. I remember a nurse telling me that they expect patients to have a higher reading because they are worried about it. It's called 'White Coat Syndrome' - patients can have a high reading in a doctor's surgery but never anywhere else. As Alwin posted, it may just be a case of adjusting your medication.

I am sorry to hear of your husband's job loss. It is such a blow - especially for him to go all that way for the news.

I hope things calm down for you and good luck with the trip. Please let us know how you get on.

Hugz, :hug:

Pam xxx
 

·
Registered
Joined
·
29 Posts
I agree with all the above posters... I would definitely see a dr. before traveling!

I was on propranolol 3x a day for 2 years as a 21 year old cause my BP was always at 180/140...and at that high of a blood pressure, with my heart palpitations, I was hospitalized for 4 days, released only on my insistance against my doctor's wishes, as the risk of a heart attack was too severe.... if i had to travel... i probably would have had a heart attack... not to sound morbid! but just telling you that you are definitely NOT a hydrocondriac!
 
1 - 9 of 9 Posts
Top